For the last 5 months I have had four 5 minute extreme chest pain/spasms that seem to have no cause. Have had 2 ct-scan, x-ray as well as a very thorough stress test w/dye MRI's and all have been normal. I currently take Rythmol 150mg 3x/day, a multi vitamin for older women (I'm 58) and was taking flexeril 10mg 2x/day for severe neck pain caused by trauma in 1984 which also resulted in severe migraines (about 15-23/mo) for which I take 100mg Imitrex as needed. The Flexeril was helping very much with my neck pain/muscle pain but doctor switched me to Baclofen 10mg 3x/day to see if it would alleviate the once a month to every six week intervals of severe chest spasm/pain that lasts about 5 minutes. Well, I have only been on it since 2/26/13 and my neck pain is back and it is too early to tell if it will help the unknown event of the chest spasm/pain unless it happens again. My concern is is that aside from the muscle tightness and pain creeping back into my neck I have had pretty constant headaches which even my imitrex or sudafed/excedrin are not helping for any length of time. I am afraid I am going backwards instead of forward. Do I stay on this medication until I see IF I have another unknown event of chest pain and have an "ah-ha" moment that Baclofen prevents them? Since we don't know what is causing the pain how do I know that this medication is the reason I don't have another one verses I just don't have another for awhile and just suffer with the neck pain and headaches? If anyone can help I would certainly appreciate it. I am also concerned with the addictive nature of this medication from all the reviews I read concerning withdrawal symptoms which sound pretty severe and am not sure if that is a safer alternative to the Flexeril which caused me no known side affects. Thank you to whomever is able to help.
Baclofen is a muscle relaxant and antispasmodic. It causes drowsiness, but dependency and addiction is less known. Flexeril is used to relieve muscle spasm and its associated signs and symptoms, namely, pain, tenderness, limitation of motion, and restriction in activities of daily living. It is recommended for short term use. If used for long it can cause withdrawal symptoms. Hence your doctor could have initiated you on Flexeril and then shifted you to Baclofen.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.